Alert archive / Illinois / Special Weather Statements in 2019
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Jun 5, 2019, 3:21 PM CDT for Sangamon County, Illinois. It was in force for 54 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2019, 3:21 PM CDT (20:21 UTC)
- Expired
- Jun 5, 2019, 4:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Lincoln, IL
County Sangamon County, IL
The radar
The Lincoln radar (KILX), 41 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 3:27 PM CDT | TSTM WND GST 40 | 4 Sw Springfield, IL | TRAINED SPOTTER WAS ESTIMATING 35-40 MPH WIND GUSTS NEAR THE CORNER OF VETERANS PARKWAY AND WABASH AVENUE. |
| Jun 5, 3:32 PM CDT | TSTM WND GST 40 | Springfield, IL | VETERANS AND 8TH |
| Jun 5, 3:32 PM CDT | HAIL 0.75 | Springfield, IL | VETERANS AND 8TH |
| Jun 5, 3:38 PM CDT | HAIL 0.75 | 3 N Springfield, IL | |
| Jun 5, 3:45 PM CDT | TSTM WND GST 50 | 1 Sw Clear Lake, IL | |
| Jun 5, 3:46 PM CDT | HAIL 0.75 | 2 Se Springfield, IL | NEAR IDOT COMPLEX |
| Jun 5, 3:55 PM CDT | TSTM WND DMG | Rochester, IL | MULTIPLE POWER LINES DOWN |
| Jun 5, 3:55 PM CDT | TSTM WND DMG | Rochester, IL | TREES DOWN, ONE FELL ON A HOUSE AND A CAR. |
| Jun 5, 3:56 PM CDT | TSTM WND DMG | Rochester, IL | TREE DOWN AT GRADE SCHOOL AND SEVERAL LARGE BRANCHES DOWN ON ROAD EAST OF SCHOOL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 941 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.8
The text
As transmitted.
646
WWUS83 KILX 052021
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
321 PM CDT Wed Jun 5 2019
ILZ051-052115-
Sangamon-
321 PM CDT Wed Jun 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SANGAMON COUNTIES UNTIL
415 PM CDT...
At 320 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sherman, moving east-southeast at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Springfield, Sherman, Rochester, Riverton, Pleasant Plains,
Mechanicsburg, Jerome, Southern View, Leland Grove, Grandview,
Spaulding, Dawson, Buffalo, Berry, Clear Lake, Capital Airport,
Salisbury and Farmingdale.
This includes the following highways...
Interstate 55 between mile markers 93 and 104.
Interstate 72 between mile markers 99 and 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central Illinois.
LAT...LON 3991 8922 3976 8937 3974 8941 3976 8942
3975 8942 3969 8943 3983 8999 3990 8999
TIME...MOT...LOC 2020Z 285DEG 17KT 3987 8969
$$
MillerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jun 5, 12:43 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 5, 12:43 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1243 PM CDT Wed Jun 5 2019 .UPDATE... Issued at 1053 AM CDT Wed Jun 5 2019 Evolving MCS moving into Central Illinois NW of the river this morning. A trough axis draped across the center of the state is out ahead of it, invof the outflow boundary from the overnight convection in the northern tier of the state. A persistent band of stratus also stretched across the midsection of the state, ahead of the advancing storm. This may come more into play later in the afternoon, but for now, the warm temperatures and dewpoints in the 70s have more than enough instability to feed the advancing storm, and SPC mesoanalysis supports this trend with the axis of highest SBCAPE just ahead of the storms. Although there is plenty of instability, the shear is very limited in this storm with any depth. Near any mesoscale boundaries/troughs/outflows, this may briefly be enhanced, but limited in scope. Updrafts on vis satellite imagery still bubbling, and CIMSS ProbSevere product tracking some pulse-like trends. Will continue to monitor for marginal hail threat/wind threat as the storms continue to advance. Neither HRRR/NAM13/NAM32/WRF runs are picking up on current activity, but see little to get in the way of the advancing storm for at least the next couple hours. This cold pool will likely impede the high res CAMS from properly depicting this afternoon as well. && .SHORT TERM...(Today and tonight) ISSUED AT 355 AM CDT Wed Jun 5 2019 A couple of MCS complexes was producing showers/thunderstorms over ne IA, northern IL/IN (north of CWA), southern WI and sw lower MI. An outflow boundary was pushing southward toward northern borders of Knox and Stark counties, still nw of Kewanee at 345 am. A cluster of showers and isolated thunderstorms was over southeast and southern IL, se of a Taylorville to Decatur to Champaign line and extended into sw IN and western KY. All this convection was tracking eastward and to linger next few hours over southeast CWA and possibly areas north of I-74. Some clearing skies have worked eastward into portions of central and west central IL. Predawn surface map shows a cold front over central parts of WI/IA/KS while weak 1020 mb high pressure was off the NC coast. SSW to SW flow over IL with fairly moist dewpoints in the 60s and temps in the upper 60s/lower 70s. SPC day1 outlook has a slight risk of severe thunderstorms along and se of a Canton to Pontiac line from mid afternoon into mid evening today, while marginal risk north of there, for mainly large hail and damaging winds (15% risk), with just 2% risk of tornadoes. Air mass to get quite unstable this afternoon (CAPES 3000-4500 j/kg) across much of CWA ahead of cold front, though 0-6 km bulk shear values remain only at 20-30 kts. Latest forecast models have trended slower with cold front dropping southward into far northern cWA by 21Z/4 pm today, near I-72 by early evening, and into southeast IL south of I-70 early overnight. So have lingered convection chances longer into this evening south of I-74 and diminishing during late evening and early overnight over southern CWA. Warm highs in the mid to upper 80s today and humid with dewpoints in the upper 60s/lower 70s, giving peak heat index values this afternoon of 90-95. Lows overnight range from lower 60s from I-74, mid 60s central CWA and upper 60s in southeast IL. .LONG TERM...(Thursday through Tuesday) ISSUED AT 355 AM CDT Wed Jun 5 2019 Frontal boundary to be south of CWA on Thu and Fri, keeping higher chances of convection south of area. Have chance pops from springfield to Terre Haute south on Thu and Fri and dry over northern/NE CWA. Have chance pops in southern 6 counties Thu night while much of central IL to be dry. Highs Thu in the lower 80s in central IL and mid 80s in southeast IL. Highs in the lower 80s on Friday across CWA. A 579 dm 500 mb low near the AZ/NM border to track slowly into AR by early Fri evening, and near the TN/MS/AL border by 18Z/1 pm Sunday. This will increase chances of showers and some thunderstorms over central and southeast IL during this weekend. Highs Sat in the lower 80s, and upper 70s to around 80F on Sunday. Models have shifted the heavier rains further south past couple of runs due to further south track of upper level low. Southeast IL could see 1-2 inches of rain and locally higher amounts, with half to 1 inch amounts over central CWA and less than half inch northern CWA from Peoria and Bloomington north. Chances of showers and isolated thunderstorms lingers Sunday night and into Monday especially over eastern IL. Much of area should be dry on Monday night and Tuesday with just isolated showers over far eastern IL as weakening upper level low/trof shifts further east. Highs Mon/Tue in the mid to upper 70s. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1237 PM CDT Wed Jun 5 2019 Minor adjustments to try and capture the remnants of an overnight MCS as it moves through Central IL. Current conditions not initializing well in models. How much the atmosphere will be able to recover in the next few hours will likely make the difference in afternoon/evening convection. Considering how many boundaries are out there as well as plenty of surface based instability, not completely ruling out convection later, even in the northern terminals that are less likely, but still not zero chance. In the predawn hours, weak ridging/lack of pressure gradient will drop winds to calm/light and variable. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...HJS SHORT TERM...07 LONG TERM...07 AVIATION...HJS
Hazardous weather outlook, Jun 5, 3:14 PM CDT, 7 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 314 PM CDT Wed Jun 5 2019 ILZ027>031-036>038-061100- Fulton-Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford- 314 PM CDT Wed Jun 5 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms are possible into early evening, but the threat of severe weather has pushed south. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... There is a chance of thunderstorms again during this weekend. These are currently not expected to be severe. Moderate flooding will continue along the Illinois River from Peoria upstream, with river levels continuing a slow but steady fall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be required through tonight. ILZ040>042-047>051-061100- Cass-Logan-Mason-Menard-Morgan-Sangamon-Schuyler-Scott- 314 PM CDT Wed Jun 5 2019 This Hazardous Weather Outlook is for portions of west central Illinois. .DAY ONE...TONIGHT... Strong to severe thunderstorms are likely through sunset. Damaging winds are the primary threat, along with areas of hail. Locally heavy rains will cause some flooding as well. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A few thunderstorms will linger into Thursday, but better chances are expected this weekend. These are currently not expected to be severe. Major flooding will continue along the Illinois River, with the crest occurring on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely through sunset. ILZ043>046-052>057-061-061100- Champaign-Christian-Coles-De Witt-Douglas-Edgar-Macon-Moultrie- Piatt-Shelby-Vermilion- 314 PM CDT Wed Jun 5 2019 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Strong to severe thunderstorms are likely through sunset. Damaging winds are the primary threat, along with areas of hail. Locally heavy rains will cause some flooding as well. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A few thunderstorms will linger into Thursday, but better chances are expected this weekend. These are currently not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely through sunset. ILZ062-063-066>068-071>073-061100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 314 PM CDT Wed Jun 5 2019 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TONIGHT... Strong to severe thunderstorms are likely through this evening. There is an enhanced threat of damaging winds, though large hail is also possible. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Isolated to scattered thunderstorms are possible Thursday through Friday night, with a better chance of thunderstorms this weekend. A chance of thunderstorms lingers into Monday. The risk of severe weather will be low during this time, though locally heavy rains will be possible again this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely through this evening. Geelhart
In the hours before
Local storm report, Jun 5, 12:05 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1205 PM CDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 AM TSTM WND DMG LINCOLN 40.15N 89.37W
06/05/2019 LOGAN IL EMERGENCY MNGR
7 TREES DOWN, LARGEST 18 INCHES IN DIAMETER
&&
VWILSONLocal storm report, Jun 5, 12:12 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1212 PM CDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM TSTM WND DMG 3 SW HARTSBURG 40.22N 89.48W
06/05/2019 LOGAN IL EMERGENCY MNGR
6 POWER POLES DOWN
&&
VWILSONLocal storm report, Jun 5, 12:59 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1259 PM CDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM TSTM WND GST SAN JOSE 40.31N 89.60W
06/05/2019 E50.00 MPH MASON IL EMERGENCY MNGR
1140 AM HAIL SAN JOSE 40.31N 89.60W
06/05/2019 M0.50 INCH MASON IL EMERGENCY MNGR
1148 AM TSTM WND DMG 3 SW HARTSBURG 40.22N 89.48W
06/05/2019 LOGAN IL EMERGENCY MNGR
6 POWER POLES DOWN
1153 AM TSTM WND GST 4 W HARTSBURG 40.25N 89.52W
06/05/2019 E50.00 MPH LOGAN IL EMERGENCY MNGR
1153 AM HAIL 4 W HARTSBURG 40.25N 89.52W
06/05/2019 M0.75 INCH LOGAN IL EMERGENCY MNGR
1153 AM TSTM WND DMG LINCOLN 40.15N 89.37W
06/05/2019 LOGAN IL EMERGENCY MNGR
7 TREES DOWN, LARGEST 18 INCHES IN DIAMETER
&&
VWILSONLocal storm report, Jun 5, 2:23 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
223 PM CDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 AM TSTM WND DMG 4 W HARTSBURG 40.25N 89.52W
06/05/2019 LOGAN IL EMERGENCY MNGR
7 TREES DOWN, LARGEST 18 INCHES IN DIAMETER
&&
CORRECTED LOCATION
EJLLocal storm report, Jun 5, 2:48 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
248 PM CDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL CAMDEN 40.15N 90.77W
06/05/2019 M0.75 INCH SCHUYLER IL EMERGENCY MNGR
&&
VWILSONSpecial weather statement, Jun 5, 3:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
321 PM CDT Wed Jun 5 2019
ILZ051-052115-
Sangamon-
321 PM CDT Wed Jun 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SANGAMON COUNTIES UNTIL
415 PM CDT...
At 320 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sherman, moving east-southeast at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Springfield, Sherman, Rochester, Riverton, Pleasant Plains,
Mechanicsburg, Jerome, Southern View, Leland Grove, Grandview,
Spaulding, Dawson, Buffalo, Berry, Clear Lake, Capital Airport,
Salisbury and Farmingdale.
This includes the following highways...
Interstate 55 between mile markers 93 and 104.
Interstate 72 between mile markers 99 and 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central Illinois.
LAT...LON 3991 8922 3976 8937 3974 8941 3976 8942
3975 8942 3969 8943 3983 8999 3990 8999
TIME...MOT...LOC 2020Z 285DEG 17KT 3987 8969
MillerThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 10:46 AM CDT | Special Weather Statement | ILX | Fulton | 44 min |
| Jun 5, 11:21 AM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Tazewell | 39 min |
| Jun 5, 12:00 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, Macon | 25 min |
| Jun 5, 2:11 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Schuyler | 49 min |
| Jun 5, 3:00 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason | 26 min |
| Jun 5, 3:12 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Scott | 48 min |
| Jun 5, 3:54 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 51 min |
| Jun 5, 4:27 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 48 min |
| Jun 5, 4:36 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 39 min |
| Jun 5, 5:03 PM CDT | Severe Thunderstorm Warning | ILX | Effingham, Shelby | 42 min |
| Jun 5, 5:15 PM CDT | Severe Thunderstorm Warning | ILX | Clark | 32 min |
| Jun 5, 5:36 PM CDT | Special Weather Statement | ILX | Clay | 54 min |
| Jun 5, 5:57 PM CDT | Flash Flood Warning | ILX | Clay | 6 hr |
| Jun 5, 6:02 PM CDT | Special Weather Statement | ILX | Clark | 43 min |
| Jun 5, 6:33 PM CDT | Special Weather Statement | ILX | Jasper, Richland | 57 min |
Nearby
Special Weather Statements in Illinois, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.